Jump to content
Important Survey - Please Participate ×

11 Years on Klonopin as prescribed


[Do...]

Recommended Posts

Hello, I am joining Because I have recently begun tapering off clonazepam (1mg) that I have been taking as prescribed for sleep for the last 11 years.  I knew it was an addictive medicine, but I have always taken it as prescribed, and didn't think getting off of it would be that difficult.  The reason for discontinuing it is because my husband and I would like to try to have a baby.  I started tapering approximately 4 weeks ago (beginning of September).  I wanted to try tapering by .25 mg, but my doctor told me to take half a pill (.5mg )and just deal with it, that I would be completely fine in a month or two.  You can probably figure out how well that went!  I am still at .5mg, and I am having a really hard time with panic attacks, muscle spasms, disorganized thoughts, and even disassociating at times.

 

I have had anxiety issues before, but I have never before dealt with the sheer terror of panic attacks, and I just need to know it is possible to get through this without losing your mind.I decided to join BenzoBuddies to find support through this tough time, and to look for information and ideas that have helped others get through this.  I figured this forum would be more informative than the general horror stories I keep reading on the web.  I'm hoping that there are actual success stories from people who were able to quit benzos after 10+ years. 

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  Many here were on benzos for 10 years or more, I was on xanax 13 years.  I've healed as have most others who've been off for a year or more.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

Yes, you can do this without losing your mind.  For me, I need to have regularity in meals, bedtime, walking and try prayer or meditation.
Link to comment
Share on other sites

×
×
  • Create New...